This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Curcumin, the main component of turmeric, may prevent some chemotherapy medicines, especially those used for breast cancer, from working.
What might happen:
Your chemotherapy may not work as well against your cancer.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking turmeric or curcumin. Your doctor may want to stop taking it during your chemotherapy. Discuss the use of turmeric in your diet with your healthcare professional.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.Somasundaram S, Edmund NA, Moore DT, Small GW, Shi YY, Orlowski RZ. Dietary curcumin inhibits chemotherapy-induced apoptosis in models of human breast cancer. Cancer Res 2002 Jul 1;62(13):3868-75.